Pennsylvania, 2010Tornado and Damaging Winds in Pennsylvania, June 6, 2010
June 6, 2010 · NWS PBZ · 3 events in 2 counties and zones
Isolated severe thunderstorms developed in western Pennsylvania ahead of a strong cold front moving east across the upper Ohio valley. One of these storms produced a EF0 tornado in Mercer county, Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed in western Pennsylvania ahead of a strong cold front moving east across the upper Ohio valley. One of these storms produced a EF0 tornado in Mercer county, Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 6, 1:52 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 1:52 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 AM EDT SUN JUN 6 2010
.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY...BRINGING SHOWERS
AND THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS
MORNING WITH LOCALLY HEAVY RAINFALL POSSIBLE. SHOWERS WILL END
TONIGHT AS THE COLD FRONT EXITS TO THE EAST. HIGH PRESSURE WILL
BRING DRY...COOLER...AND LESS HUMID CONDITIONS FOR EARLY IN
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED THUNDERSTORMS ARE CLIPPING NORTH OF I-80 TO THE SOUTH
OF A WARM FRONT. THE COLD FRONT IS STILL WELL OFF TO THE WEST...SO
MOST OTHER AREAS ARE DRY. WITH POTENTIAL FOR ROTATING STORMS AHEAD
AND ALONG THE COLD FRONT...A TORNADO WATCH HAS BEEN ISSUED THRU 9
AM ALONG A ZANESVILLE/WASHINGTON/LATROBE LINE NORTHWARD...INCLUDING
THE PIT METRO AREA. THE FRONT SHOULD BE MOVING THROUGH EARLY THIS
MORNING ACROSS EASTERN OHIO...AROUND SUNRISE ACROSS WESTERN
PA...EXITING EASTERN MD BY AFTN. THE THREAT OF FLASH FLOODING WILL
ALSO CONTINUE THRU THIS MORNING...SO WILL RETAIN THE WATCH UNTIL
NOON. PRECIP CHANCES WILL DIMINISH SIGNIFICANTLY AFTER THE FRONTAL
PASSAGE THIS AFTN...WITH GUSTY WINDS UP TO 30 MPH DEVELOPING IN
THE WAKE OF THE FRONT. RESIDUAL SHOWERS WILL DIMINISH THIS EVENING
ENDING FOR ALL AREAS OVERNIGHT AS UPPER LEVEL LOW PRESSURE EXITS
TO THE E/NE.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BRIEFLY CROSS THE AREA MONDAY FOR DRY...COOLER
AND MUCH LESS HUMID CONDITIONS...WITH LOWS MONDAY NIGHT IN THE
COOL 40S FOR ALL AREAS. THE NEXT SYSTEM IN ZONAL FLOW WILL ARRIVE
BY LATE TUESDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE WILL CROSS THE REGION FOR MIDWEEK. WITH SOME TIMING
DIFFERENCES ON THE GREATEST FORCING...WILL LEAVE POPS CHANCE FOR
INTO THURSDAY. HIGH PRESSURE WILL BRING A DRY PERIOD FOR
LATE THURSDAY THROUGH FRIDAY. A WARM FRONT IS PROGGED TO PUSH
NORTHEAST ACROSS THE REGION SATURDAY WITH ANOTHER CHANCE OF
SHOWERS AND STORMS. NEAR NORMAL TEMPERATURES ARE EXPECTED FOR
MIDWEEK...WARMING TO AROUND 5 DEGREES NORMAL BY NEXT WEEKEND.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
A LOW PRESSURE SYSTEM WILL MOVE JUST NORTH OF THE REGION THIS
MORNING...WITH AN ASSOCIATED COLD FRONT SLIDING SOUTHEAST ACROSS
AREA TAFS. SHOWERS AND STORMS WITH REDUCED CONDITIONS CAN BE
EXPECTED WITH THIS FRONTAL PASSAGE. STRONG WINDS ALOFT COULD LEAD
TO LOW LEVEL WIND SHEAR THIS MORNING AS WELL. THE BOUNDARY SHOULD
BE EAST OF AREA TAFS BY 15Z...WITH CONDITIONS IMPROVING RAPIDLY
THEREAFTER. GUSTY WINDS WILL BE EXPECTED ALONG THIS
BOUNDARY...THEN AGAIN FOLLOWING THE BOUNDARY. CONDITIONS WILL
SLOWLY LIFT FROM IFR TO MVFR EARLY THIS AFTERNOON...THEN TO MVFR
TO VFR TOWARD THE END OF THE TAF PERIOD.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT WITH MAINLY
VFR WEATHER EXPECTED SUNDAY NIGHT THROUGH TUESDAY. ANOTHER SYSTEM
WILL TRACK EAST FROM THE CENTRAL PLAINS BRINGING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORM WITH THE POTENTIAL FOR RESTRICTIONS TUESDAY
NIGHT THROUGH EARLY THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR MDZ001.
OH...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR PAZ007>009-013>016-
020>023-029>032.
WV...FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR WVZ001>004-012-
021>023-041.
&&Hazardous weather outlook, Jun 6, 2:08 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 AM EDT SUN JUN 6 2010
OHZ039>041-048>050-057>059-068-PAZ007>009-013>016-020>023-029-030-
WVZ001>003-071000-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MERCER-VENANGO-FOREST-LAWRENCE-
BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-
WASHINGTON-WESTMORELAND-HANCOCK-BROOKE-OHIO-
308 AM EDT SUN JUN 6 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
...TORNADO WATCH 270 IN EFFECT UNTIL 9 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL...HEAVY
RAIN...AND TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ069-PAZ031-032-WVZ004-012-021>023-041-071000-
GARRETT-MONROE-GREENE-FAYETTE-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
308 AM EDT SUN JUN 6 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE MAIN
SEVERE THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL...HEAVY
RAIN...AND TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 6, 12:53 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
153 AM EDT SUN JUN 6 2010
PAZ008-009-015-060700-
CLARION PA-FOREST PA-VENANGO PA-
153 AM EDT SUN JUN 6 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...FOREST AND CLARION...
AT 148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF OIL CITY...MOVING EAST
AT 50 MPH. WIND GUSTS TO 50 MPH...PEA SIZED HAIL...LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
VAN... SENECA... OIL CITY...
KNOX... OIL CREEK STATE PARK...
FRYBURG... TIONESTA... WEST HICKORY...
COOK FOREST STATE PARK... KELLETTVILLE...
REDCLYFFE... MARIENVILLE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4162 7895 4158 7896 4144 7901 4144 7907
4141 7908 4136 7909 4133 7917 4134 7918
4132 7918 4134 7920 4131 7922 4126 7936
4120 7980 4153 7986 4164 7955Special weather statement, Jun 6, 5:23 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 AM EDT SUN JUN 6 2010
OHZ039-048-057-058-061100-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-TUSCARAWAS OH-
623 AM EDT SUN JUN 6 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...GUERNSEY...COSHOCTON AND TUSCARAWAS...
AT 618 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR NEW GUILFORD...MOVING EAST AT 50
MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN WITH THESE STORMS CAN CAUSE PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
NEW GUILFORD... DILLON STATE PARK... NELLIE...
COOPERDALE... WARSAW... DRAKE...
CONESVILLE... ADAMSVILLE... COSHOCTON...
FERNCLIFF... OTSEGO... WEST LAFAYETTE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 4021 8218 4022 8218 4023 8219 4030 8220
4037 8219 4039 8218 4041 8146 3996 8150
4002 8220Special weather statement, Jun 6, 5:52 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
652 AM EDT SUN JUN 6 2010
PAZ007-008-014-061130-
BUTLER PA-MERCER PA-VENANGO PA-
652 AM EDT SUN JUN 6 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BUTLER...VENANGO AND MERCER...
AT 645 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR SHARON...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN WITH THESE STORMS CAN CAUSE PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
SHARON... HERMITAGE... FARRELL...
FREDONIA... MERCER...
MAURICE K GODDARD STATE PARK... STONEBORO...
GROVE CITY... POLK...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 4145 7989 4111 7995 4115 8053 4130 8053
4131 8052 4145 8052 4146 8052Special weather statement, Jun 6, 6:03 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 AM EDT SUN JUN 6 2010
OHZ048-057-058-061145-
COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH-
703 AM EDT SUN JUN 6 2010
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...GUERNSEY AND COSHOCTON...
AT 700 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR PLAINFIELD...MOVING EAST AT 50
MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...HEAVY RAIN WITH THESE STORMS CAN CAUSE PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST LAFAYETTE... OTSEGO... FERNCLIFF...
COSHOCTON... ADAMSVILLE... PLAINFIELD...
BODEN... CAMBRIDGE... KIMBOLTON...
SALT FORK STATE PARK... BIRMINGHAM...
OLD WASHINGTON...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EDT SUNDAY MORNING FOR
EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST
VIRGINIA.
&&
LAT...LON 4030 8188 4029 8161 4021 8161 4021 8133
4016 8133 4016 8131 3997 8128 4000 8189Tornado, Mercer
- When
- June 6, 6:05 AM EST to 6:08 AM EST
- Where
- Mercer County, 1.63 mi S of Shenango to 1.25 mi WNW of Kremis
- Rating
- EF0
- Path length
- 3 mi
- Path width
- 80 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.356, -80.398
An NWS storm survey found an EF0 tornado touched down about 3 miles south of Greenville just east of the Shenango River and had a path length of close to 3 miles east along Kidds Mill Road before dissipating. Numerous trees were snapped or toppled as well as power lines and power poles. 3 homes suffered minor roof damage. The maximum winds were estimated at 70 MPH with a maximum width of about 80 yards.
Thunderstorm Wind, Mercer
- When
- June 6, 6:15 AM EST
- Where
- Mercer County, 0.86 mi SE of Fredonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -80.260
A trained spotter reported trees and power lines down in Fredonia.
Thunderstorm Wind, Clarion
- When
- June 6, 7:28 AM EST
- Where
- Clarion County, 1.7 mi WSW of Lucinda
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.310, -79.360
A trained spotter reported a measured wind gust of 60 MPH.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
- Damaging Winds in Pennsylvania, June 6, 2010$45,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229832, 230637, 230638.